MAUDE Adverse Event Report: ANGIODYNAMICS VORTEX PORT; VORTEX LP DUAL TITANIUM PORT SYSTEM

ANGIODYNAMICS VORTEX PORT; VORTEX LP DUAL TITANIUM PORT SYSTEM
Model Number PSAX-10-I
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
The patient's ph low profile vortex port was inserted on (b)(6) /2022.The port was accessed three times after insertion- once for pet/ga, once postoperatively and once for lineogram.While assessing the port for ga, prior to pet scan, the clinician was unable to aspirate or flush the line.Subsequently, there was swelling over the midpoint of the line.There was a normal lineogram, with no leak, but persistent swelling 5 minutes after any infusion was commenced, along with pain.Ultimately, the device was removed and replaced with another same device.The surgeon presumes this was caused by a pin hole, along the implanted line, as it is well away from any surgical wound where there could have been inadvertent puncture of the line whilst suturing.There is no clear evidence of leak on lineogram but the line flushes well and it takes 5 minutes of infusion for the leak to become apparent.The patient was reported as stable and has not suffered from any complications following replacement of the device.
 
Additional Manufacturer Narrative
Returned for evaluation was one port and catheter tubing.As received, approximately 12cm of catheter tubing was attached to the port stem.The catheter tubing was cut between the 12 and 13 cm mark and approximately 15cm of catheter tubing was loose in the container.There no were no visual defects or abnormalities observed.The collar was not returned with the port sample.No leaks were detected in either the port assembly or catheter tubing.No manufacturing non-conformances were observed during port/catheter sample review.The catheter tubing met dimensional specifications.The customer's reported complaint description of pin hole/leak in catheter tubing could not be confirmed.There were no manufacturing deficiencies noted during functional testing and no leaks were observed.A root cause for the reported event could not be determined.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, which is supplied to the user with this item number, contains the following statements.Catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.After implantation and during system use each access to the vortex® mp port system should be performed using aseptic technique.Use only non-coring needles with the vortex® mp port system.The noncoring needle design helps maintain the self-sealing septum.Under qualified procedures the vortex® mp port system allows up to 2,000 punctures with an angiodynamics® 22 gauge noncoring needle, when tested at 10 psi.This pressure exceeds the typical levels experienced in clinical practice.Do not use a syringe smaller than 10 ml.Smaller syringes may create an over-pressurized condition in the system.Warning: for chest placement, avoid medial catheter placement.Instructions for implantation of the vortex® mp port into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route to the subclavian vein.Potential complications.Use of angiodynamics port systems involve potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: infection; occlusion; thrombophlebitis, pneumothorax; catheter malposition; migration and inadequate anchoring; hemorrhage; vessel trauma, including puncture, laceration, and erosion of vessel and the skin; catheter pinch-off (compression of the catheter between the clavicle and the first rib); hematoma; clot formation; catheter fragmentation; embolization; cardiac arrhythmia; cardiac puncture; cardiac tamponade; fibrin sheath, endocarditis; implant rejection; thoracic duct injury; thromboembolism; peritonitis; thrombosis; and drug extravasation (leakage).A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VORTEX PORT
Common Device Name
VORTEX LP DUAL TITANIUM PORT SYSTEM
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key14315061
Report Number1317056-2022-00076
Device Sequence Number17449019
Product Code LJT
UDI-Device IdentifierH787PSAX10I0
UDI-PublicH787PSAX10I0
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K010767
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberPSAX-10-I
Device Catalogue NumberPSAX10I
Device Lot Number5695190
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age6 YR
Patient SexUnknown